Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 2, 2022Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2022, 7:34 PM EDT for Gwinnett County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2022, 7:34 PM EDT (23:34 UTC)
Expired
Aug 2, 2022, 8:00 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Gwinnett County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WWUS82 KFFC 022334
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Tue Aug 2 2022
 
GAZ034-030000-
Gwinnett GA-
734 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southeastern
Gwinnett County through 800 PM EDT...

At 734 PM EDT, a strong thunderstorm was over Grayson, or near
Lawrenceville, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Lawrenceville, Snellville, Lilburn, Dacula, Grayson, Harbin and
Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3391 8415 3403 8398 3393 8380 3376 8402
TIME...MOT...LOC 2334Z 315DEG 10KT 3391 8400 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:26 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 2, 3:26 PM EDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
326 PM EDT Tue Aug 2 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Wednesday Night/...

It's a fairly quiet afternoon across the Peach State at this time.
The longwave trough axis continues to push off the East Coast
this afternoon as high pressure starts to build in from the west.
There have been a few gravity waves to propagate across the
northern portions of the state this afternoon but have not been
enough to initiate any activity other than a few isolated showers
across the west and south. Latest runs of hi- res guidance have
actually backed off on development through the evening. Some patchy
fog will also be possible overnight into early Wednesday
particularly across GA.

A typical summertime weather pattern is expected tomorrow due to
more influence from high pressure and weak ridging aloft.
Scattered afternoon showers and storms will be possible across
much of the forecast area. Expect highs in the mid to upper 90s
and dewpoints in the low to mid 70s.

07

.LONG TERM /Thursday through Tuesday/...

Through the long term, there isn't really any significant changes to
make from day to day. High pressure will remain in control and any
actual flow in the upper levels will remain confined over the
northern part of the US.

With PW values approaching 2.0 inches any afternoon thunderstorm
could be efficient rain producers. Training storms could produce
heavy rains with some isolated flash flooding primarily across
northern Georgia where the 7 day QPF is expected to be the heaviest.

The tropics remain quiet and temperatures will stay in the upper 80s
and low 90s with HI values approaching triple digits through the
foreseeable forecast; which is on par with what we would expect
climatologically for the area this time of year.

Vaughn

&&

.AVIATION...
18Z Update...

VFR conditions continue at all sites. Isolated to scattered storms
will be possible through the evening, though maintained VCSH
wording at all sites due to coverage uncertainty. CSG may see
some lower cigs overnight into Wednesday morning. West winds
5-9kts will become light and variable tonight through Wednesday
morning. General summertime pattern expected on Wednesday.

//ATL Confidence...18Z Update...
Medium confidence on precipitation coverage through TAF period.
High confidence on all other elements.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  72  92 /  20  30  20  50
Atlanta         73  91  73  92 /  20  40  20  50
Blairsville     67  87  67  86 /  20  40  20  60
Cartersville    70  91  71  92 /  20  40  10  40
Columbus        74  92  73  93 /  30  50  20  50
Gainesville     71  91  71  90 /  20  40  20  50
Macon           74  94  73  94 /  20  50  30  50
Rome            72  93  72  94 /  20  40  10  40
Peachtree City  71  91  71  92 /  20  50  20  50
Vidalia         75  94  73  94 /  20  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM....Vaughn
AVIATION...07
Hazardous weather outlook, Aug 2, 10:21 AM EDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1021 AM EDT Tue Aug 2 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1021 AM EDT Tue Aug 2 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are possible through the
early evening across north and central Georgia. Isolated strong
storms resulting in frequent lightning, gusty winds, and locally
heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Aug 2, 5:46 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT Tue Aug 2 2022

GAZ089>091-022215-
Chattahoochee GA-Marion GA-Muscogee GA-
546 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northwestern Marion,
Muscogee and northern Chattahoochee Counties through 615 PM EDT...

At 546 PM EDT, a strong thunderstorm was over Vista Terrace, or 7
miles east of Columbus, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Columbus, North Fort Benning, Bibb City, Saint Marys Hills, Edgewood,
Flat Rock, Highland Park, Laurel Hills, Christopher, Sand Hill,
Juniper, Battle Park, Vista Terrace, Columbus Metropolitan Airport,
Rose Hill, Kenwood, Custer Road Terrace, Eelbeck/West Fort Benning,
Benning Hills and Avondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3255 8498 3255 8468 3253 8468 3252 8469
      3253 8465 3253 8460 3229 8466 3237 8499
      3238 8497 3239 8499 3239 8497 3241 8498
      3242 8496 3244 8497 3246 8500 3250 8500
TIME...MOT...LOC 2146Z 278DEG 12KT 3245 8486

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 5:53 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
553 PM EDT Tue Aug 2 2022

GAZ078-079-089-090-022230-
Chattahoochee GA-Harris GA-Talbot GA-Muscogee GA-
553 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northeastern
Muscogee, northeastern Chattahoochee, southwestern Talbot and
southeastern Harris Counties through 630 PM EDT...

At 553 PM EDT, a strong thunderstorm was over Ellerslie, or 8 miles
southeast of Hamilton, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Talbotton, Waverly Hall, Upatoi, Ellerslie, Box Springs, Midland,
Cataula, Baughville and Olive Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3263 8493 3277 8484 3268 8455 3247 8468
TIME...MOT...LOC 2153Z 298DEG 13KT 3265 8479

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 6:16 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT Tue Aug 2 2022

GAZ080-092-093-022245-
Macon GA-Schley GA-Taylor GA-
616 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southwestern Macon,
central Schley and south central Taylor Counties through 645 PM
EDT...

At 616 PM EDT, a strong thunderstorm was over Murrays Crossroads, or
7 miles north of Ellaville, moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Ideal, Fountainville, Murrays Crossroads and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3232 8434 3242 8430 3240 8410 3231 8409
      3223 8414 3223 8418
TIME...MOT...LOC 2216Z 282DEG 8KT 3234 8426

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 6:50 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 PM EDT Tue Aug 2 2022

GAZ102-103-022315-
Stewart GA-Webster GA-
650 PM EDT Tue Aug 2 2022

...Strong thunderstorms will impact portions of Stewart and
southwestern Webster Counties through 715 PM EDT...

At 649 PM EDT, a line of strong thunderstorms was along a line
extending from near Lakepoint Resort State Park to near Troutman, and
moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumpkin, Preston, Weston, Troutman, Omaha, Kimbrough, Sanford,
Westville and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
      3198 8496 3198 8501 3197 8504 3199 8504
      3199 8507 3209 8504 3213 8506 3216 8503
      3204 8452 3192 8461 3192 8467 3193 8468
      3192 8469 3192 8477
TIME...MOT...LOC 2249Z 254DEG 11KT 3201 8504 3194 8476

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 7:30 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Tue Aug 2 2022

GAZ102>104-030000-
Stewart GA-Sumter GA-Webster GA-
730 PM EDT Tue Aug 2 2022

...Strong thunderstorms will impact portions of Stewart, southern
Webster and southwestern Sumter Counties through 800 PM EDT...

At 730 PM EDT, a line of strong thunderstorms was along a line
extending from Florence Marina State Park to Chambliss, and moving
east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumpkin, Richland, Weston, Charles, Kimbrough, Westville, Croxton
Crossroads, Leveretts, Troutman, Omaha, Sanford, Centerpoint and
Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3197 8444 3192 8446 3193 8468 3192 8477
      3193 8480 3192 8491 3195 8496 3198 8496
      3197 8504 3199 8504 3199 8507 3202 8505
      3203 8506 3209 8504 3213 8506 3218 8501
      3219 8499 3192 8421 3192 8434 3187 8434
TIME...MOT...LOC 2330Z 255DEG 8KT 3211 8503 3194 8453

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 7:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Tue Aug 2 2022

GAZ034-030000-
Gwinnett GA-
734 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southeastern
Gwinnett County through 800 PM EDT...

At 734 PM EDT, a strong thunderstorm was over Grayson, or near
Lawrenceville, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lawrenceville, Snellville, Lilburn, Dacula, Grayson, Harbin and
Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3391 8415 3403 8398 3393 8380 3376 8402
TIME...MOT...LOC 2334Z 315DEG 10KT 3391 8400

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:02 PM EDTSpecial Weather StatementFFCSchley, Sumter28 min
Aug 2, 4:22 PM EDTSpecial Weather StatementFFCTalbot23 min
Aug 2, 4:45 PM EDTSpecial Weather StatementFFCTalbot30 min
Aug 2, 4:55 PM EDTSpecial Weather StatementFFCChattooga35 min
Aug 2, 4:57 PM EDTSpecial Weather StatementFFCDawson33 min
Aug 2, 5:20 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee25 min
Aug 2, 5:25 PM EDTSpecial Weather StatementFFCSchley35 min
Aug 2, 5:46 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee29 min
Aug 2, 5:53 PM EDTSpecial Weather StatementFFCMuscogee37 min
Aug 2, 6:16 PM EDTSpecial Weather StatementFFCSchley29 min
Aug 2, 6:50 PM EDTSpecial Weather StatementFFCStewart, Webster25 min
Aug 2, 7:30 PM EDTSpecial Weather StatementFFCStewart30 min
Aug 2, 7:57 PM EDTSpecial Weather StatementFFCCrisp, Stewart, Sumter, Webster33 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.